Wyoming, 2005

Hail in Wyoming, July 24, 2005

July 24, 2005 · NWS UNR · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jul 24, 8:45 PM MST, 25 minutes earlier.

Area forecast discussion, Jul 24, 8:45 PM MST, 25 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
945 PM MDT SUN JUL 24 2005

.DISCUSSION...AT 03Z...A BROAD AREA OF LOW PRESSURE ACROSS
NORTHEASTERN WYOMING A WESTERN SOUTH DAKOTA ALONG WITH SOME WEAK
ENERGY HAS PRODUCED WIDESPREAD SHOWERS AND THUNDERSTORMS...WITH
SEVERAL TURNING SEVERE. THE STRONGEST LINE OF THUNDERSTORMS IS
PUSHING SOUTH THROUGH THE BLACK HILLS AREA AT THE MOMENT. MORE
GENERAL AND LESS SEVERE THUNDERSTORMS ARE EXPECTED AFTER MIDNIGHT
ACROSS MUCH OF THE FORECAST AREA.

&&

.UNR...WATCHES/WARNINGS/ADVISORIES...
SD...SEVERE THUNDERSTORM WATCH 675 UNTIL 100 AM MDT FOR WEST-CENTRAL
     AND SOUTHWESTERN SOUTH DAKOTA.
WY...SEVERE THUNDERSTORM WATCH 675 UNTIL 100 AM MDT FOR CROOK AND
     WESTON COUNTIES IN NORTHEAST WYOMING.

&&
Hazardous weather outlook, Jul 24, 5:30 AM MST, 15 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
630 AM MDT SUN JUL 24 2005

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-251300-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
630 AM MDT (730 AM CDT) SUN JUL 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHEAST
WYOMING...ALONG WITH WESTERN AND SOUTH CENTRAL SOUTH DAKOTA.

AN UPPER LEVEL SYSTEM WILL MOVE ACROSS THE REGION TODAY. THIS WILL
INITIATE THUNDERSTORM DEVELOPMENT ACROSS NORTHEAST WYOMING AND THE
BLACK HILLS THIS AFTERNOON...AND THEN SPREAD EASTWARD THROUGHOUT THE
REST OF THE AFTERNOON AND INTO THE EVENING. THE AREA WITH THE BEST
CHANCES FOR SEVERE WEATHER WILL BE SOUTH OF A LINE FROM BUFFALO TO
FAITH. THE GREATEST THREAT FROM THESE STORMS WILL BE LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT RISK OF SEVERE WEATHER ON MONDAY FOR NORTHEAST
WYOMING...ALONG WITH SOUTHERN AND CENTRAL SOUTH DAKOTA.  THE AREA
WITH THE GREATEST RISK WILL BE ALONG AND SOUTH OF A LINE FROM CAMP
CROOK TO PHILIP TO WINNER. LARGE HAIL AND DAMAGING WIND GUSTS WILL
BE THE MAIN THREAT. THE CHANCE FOR THUNDERSTORMS WILL REMAIN IN THE
FORECAST FOR PARTS OF THE AREA THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

In the hours before

Local storm report, Jul 24, 7:20 PM MST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RAPID CITY SD
820 PM MDT SUN JUL 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             17 E LUDLOW             45.83N 103.03W
07/24/2005  0.75 INCH        HARDING            SD   PUBLIC

0225 PM     HAIL             8 N RALPH               45.89N 103.07W
07/24/2005  0.75 INCH        HARDING            SD   PUBLIC

0230 PM     TSTM WND GST     1 N RALPH               45.79N 103.07W
07/24/2005  70 MPH           HARDING            SD   CO-OP OBSERVER

0235 PM     HAIL             12 NW LODGEPOLE         45.93N 102.84W
07/24/2005  0.75 INCH        PERKINS            SD   PUBLIC

0235 PM     TSTM WND GST     15 WNW LODGEPOLE        45.89N 102.95W
07/24/2005  60 MPH           HARDING            SD   PUBLIC

0240 PM     HAIL             15 WNW LODGEPOLE        45.89N 102.95W
07/24/2005  0.75 INCH        HARDING            SD   PUBLIC

0255 PM     HAIL             LEMMON                  45.94N 102.16W
07/24/2005  0.75 INCH        PERKINS            SD   CO-OP OBSERVER

0355 PM     TSTM WND GST     12 SE BUFFALO           45.46N 103.37W
07/24/2005  70 MPH           HARDING            SD   PUBLIC

            WINDOWS BLOW OUT OF HOUSE. NUMEROUS TREES DOWN.

0415 PM     HAIL             1 N RALPH               45.79N 103.07W
07/24/2005  0.75 INCH        HARDING            SD   CO-OP OBSERVER

0425 PM     HAIL             3 S HARDING             45.35N 103.83W
07/24/2005  0.88 INCH        HARDING            SD   PUBLIC

0500 PM     HAIL             10 W SUNDANCE           44.40N 104.58W
07/24/2005  1.00 INCH        CROOK              WY   PUBLIC

0520 PM     TSTM WND GST     SUNDANCE                44.40N 104.37W
07/24/2005  60 MPH           CROOK              WY   TRAINED SPOTTER

0535 PM     HAIL             7 NNW ZEONA             45.28N 102.98W
07/24/2005  0.75 INCH        HARDING            SD   TRAINED SPOTTER

0555 PM     TSTM WND GST     18 NNW BELLE FOURCHE    44.92N 103.99W
07/24/2005  70 MPH           BUTTE              SD   TRAINED SPOTTER

0557 PM     HAIL             18 NNW BELLE FOURCHE    44.92N 103.99W
07/24/2005  0.88 INCH        BUTTE              SD   TRAINED SPOTTER

0605 PM     TSTM WND GST     11 ENE COLONY           44.96N 103.96W
07/24/2005  60 MPH           BUTTE              SD   TRAINED SPOTTER

0605 PM     HAIL             11 ENE COLONY           44.96N 103.96W
07/24/2005  0.75 INCH        BUTTE              SD   TRAINED SPOTTER

0620 PM     HAIL             2 W BEULAH              44.53N 104.12W
07/24/2005  1.00 INCH        CROOK              WY   PUBLIC

0625 PM     HAIL             SUNDANCE                44.40N 104.37W
07/24/2005  0.88 INCH        CROOK              WY   TRAINED SPOTTER

0625 PM     HAIL             14 W USTA               45.22N 102.45W
07/24/2005  0.75 INCH        PERKINS            SD   PUBLIC

0630 PM     HAIL             27 N BELLE FOURCHE      45.07N 103.85W
07/24/2005  1.00 INCH        BUTTE              SD   PUBLIC

            HAIL COVERED THE GROUND.

0705 PM     HAIL             8 SW INYAN KARA MOUNTAI 44.12N 104.44W
07/24/2005  0.75 INCH        WESTON             WY   TRAINED SPOTTER

0720 PM     HAIL             3 SE BEULAH             44.50N 104.04W
07/24/2005  0.75 INCH        LAWRENCE           SD   PUBLIC

0720 PM     HAIL             8 SW INYAN KARA MOUNTAI 44.12N 104.44W
07/24/2005  0.75 INCH        WESTON             WY   TRAINED SPOTTER

0745 PM     HAIL             3 SE BISON              45.49N 102.42W
07/24/2005  0.75 INCH        PERKINS            SD   PUBLIC

0750 PM     HAIL             6 SSE BROWNSVILLE       44.20N 103.65W
07/24/2005  0.75 INCH        LAWRENCE           SD   TRAINED SPOTTER

0755 PM     HAIL             5 SSE BUCKHORN          44.08N 104.06W
07/24/2005  0.75 INCH        WESTON             WY   TRAINED SPOTTER

&&

LCZEPYHA
Local storm report, Jul 24, 7:48 PM MST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
848 PM MDT SUN JUL 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             DEERFIELD               44.02N 103.84W
07/24/2005  0.75 INCH        PENNINGTON         SD   PUBLIC

&&

MERICKSO
Local storm report, Jul 24, 8:06 PM MST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
906 PM MDT SUN JUL 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     HAIL             4 W HILL CITY           43.93N 103.65W
07/24/2005  0.75 INCH        PENNINGTON         SD   PUBLIC

&&

MERICKSO
Special weather statement, Jul 24, 8:08 PM MST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
908 PM MDT SUN JUL 24 2005

SDZ001-002-012-014-250330-
BUTTE-HARDING-PERKINS-ZIEBACH-
908 PM MDT SUN JUL 24 2005

...SEVERE THUNDERSTORM WATCH NUMBER 671 HAS EXPIRED...

THE THREAT OF WIDESPREAD SEVERE WEATHER HAS DIMINISHED OVER THE AREA
...SO THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT HAS BEEN
ALLOWED TO EXPIRE AS SCHEDULED. HOWEVER...SCATTERED THUNDERSTORMS
WILL STILL BE FOUND OVER PORTIONS OF NORTHWEST SOUTH DAKOTA INTO THE
EARLY MORNING HOURS.
Local storm report, Jul 24, 8:19 PM MST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
919 PM MDT SUN JUL 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HAIL             HILL CITY               43.93N 103.57W
07/24/2005  0.75 INCH        PENNINGTON         SD   CO-OP OBSERVER

&&

MERICKSO
Local storm report, Jul 24, 8:32 PM MST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
932 PM MDT SUN JUL 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             19 S REVA               45.27N 103.08W
07/24/2005  0.75 INCH        HARDING            SD   TRAINED SPOTTER

&&

MERICKSO

The radar

The Rapid City radar (KUDX), 127 km away, was scanning. The volume nearest the first event began at 04:09 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Weston

When
July 24, 9:10 PM MST
Where
Weston County, Osage
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
43.967, -104.400

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2005Every state in 2005This day in weather historyWarnings in Wyoming, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463112.